Since there have been very few reported cases of people who have overdosed on Actos, the full effects of an Actos overdose are not known. Also, the effects of an overdose are generally based on how much Actos was taken and whether it was taken with alcohol, drugs, or other medicines. There are various treatment options available for an Actos overdose, including "pumping the stomach," administering certain medicines, or providing supportive care.
Actos® (pioglitazone hydrochloride) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Actos. The effects of an Actos overdose will vary depending on a number of factors, including how much Actos was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Actos, seek medical attention immediately.
In clinical studies before Actos was approved, daily doses of up to 180 mg of Actos did not cause any adverse reactions. However, there have been so few reported cases of an Actos overdose that the full effects are not known.
Since there have been so few cases of people taking too much Actos, it is also not known what the best treatment for an Actos overdose is. If the Actos overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Actos overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.